Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
198 Doctors are Online

Side effects of anti-anxiety medicines - Online Doctor Chats

Date : 21-Feb-2012
User rating for this question
Very Good Posted in: Medicines and Side Effects
Answered by

General & Family Physician
Practicing since : 2005
Answered : 2223 Questions
User :   Hello,
Doctor :   Hello.
Doctor :   How van i help you?
Doctor :   'can
User :   I am feeling some movements in my arms just the lower half and I wanted to know if this could just be a side effect
Doctor :   Please give your Age, Gender, Location, Occupation, Marital status, Height, Weight and Waist circumference.
User :   32f XXX Married 5'1 210lbs
Doctor :   Ok.
Doctor :   Since when are you having this symptom?
User :   I had been taking some Xanax and I would feel these same movements
Doctor :   Since when are taking Xanax?
User :   I had stopped taking it for a couple of months and then a week ago I took another one again
Doctor :   Ok.
User :   During the last period in between the xanax this arm feeling had gone away but after I took the xanax again a week ago it came back
User :   I am also one who has lots of side effects from meds.
User :   I never felt this before Xanax either
Doctor :   Ok.
Doctor :   Any other associated symptoms ?
User :   I have been feeling really good lately. I have been having allergy symptoms though
Doctor :   Ok.
Doctor :   Can you describe the movements in the arm?
Doctor :   Is it present only at a place or it radiates along the arm?
User :   I can only feel it if I put my forearm on my stomach and it feels like my muscle is throbbing but no apparent rhythm. I put my arm on my husbands stomach and he could not feel it.
Doctor :   Ok.
Doctor :   Ok.
Doctor :   Can you see any visible movements?
User :   It has slowed down in the last day or two. it is not as noticeable now
Doctor :   Ok.
User :   no you cannot see anything at all
Doctor :   Ok.
Doctor :   How many times do you feel like these?
User :   it happens through out the day many times. I even notice it while I am sleeping. Off and on maybe 10 times also I notice when I pay attention to it, it slows down or goes away
Doctor :   Ok.
User :   I am thinking it is something from the xanax or it is in my head. But I feel it when I am not thinking about it. I will forget about it and then I feel it.
Doctor :   Have tried to feel the movements any time?
User :   what?
Doctor :   Have you tried to feel the movement in you arm with other hand?
User :   yes and I cannot feel anything
Doctor :   Ok.
User :   I do have a lot of anxiety. Even since I have started talking to you I can feel the scared feeling all over my body right now.
Doctor :   Ok.
Doctor :   Do you smoke or chew tobacco/drink alcohol/Any illicit drugs. If yes how much/how often and how long you have?
User :   Just so you know I saw a rheumatologist who had said I had a slightly high level of inflammation in my blood. He said it could be nothing or it could be something bad. He wants me to go back in 6 months ot have it rechecked. This has put me into a paranoid state of wondering about every little symptom.
Doctor :   Ok.
User :   I do no smoke or chew and occassionally drink alcohol. The last time was on Saturday I had a half of a glass of a Mai Tai
Doctor :   Ok.
Doctor :   When did you meet rheumatologist and what reason?
User :   I saw him this month and for the inflammation in my blood
Doctor :   Ok.
User :   but I did have an ear infection when I had the bloodwork done
User :   but that was the second test I had taken showing an elevation in my blood
Doctor :   Ok.
Doctor :   Drugs like xanax can cause symptoms like these.
User :   even a week after taking it?
Doctor :   Yes.
User :   ok so if it is getting better each day is that a good sign?
Doctor :   Yes.
User :   ok well that makes me feel better.
Doctor :   If your experiencing it , you should contact your doctor, He might put you on other medication.
User :   Well I was trying to get off of meds. I have Xanax and Zolpidem and after I take either one I feel like a mess. I took a Zolpidem about 4 days after the Xanax and I think that may be why it is taking so long for these feelings to go away
Doctor :   Who prescribed you these medication and for what reasons?
User :   I thought I was completely done with Xanax but I started having anxiety problems one night and took a half of a pill. Now that I look back I would have rather had just dealt with the anxiety
Doctor :   You are not supposed to start or stop any medication without consulting your doctor.
User :   My internist prescribed me the pills. I had a bad reaction to taking both aleve and advil which made me have gastro problems. The prescribed me protonix which I had a bad reaction to and I kept taking it everyday for a month. I could not eat or even function at all. I lost 25 pounds in a month.
Doctor :   Ok.
User :   So I got the Xanax because I started having anxiety issues
Doctor :   Ok.
User :   but it is only as needed
Doctor :   Ok.
User :   So this one even caused a huge mess in my life.
User :   The same goes for the Zolpidem
Doctor :   For how long did they prescribe you Xanax?
User :   I don't know
Doctor :   Ok.
User :   I did not get anything specific
User :   I got the original RX in October of last year
Doctor :   Ok.
Doctor :  
I would recommend you to get to the doctor and consult on this issue.
User :   The whole mess started in August of last year
Doctor :   Ok.
User :   on what? the arm movements
Doctor :   To your internist and discuss about the xanax.
User :   what do I need to discuss? She told me to take it as needed and I do but now I don't want to take it anymore. Do I need to go over the side effects with her? or stopping it?
Doctor :   Yes.
Doctor :   Tell her about the side effects, She might want to reconsider on the medications.
User :   She is at the point where she does not want me taking any meds because of the side effects of protonix. She says I am in the 1% of the pop who can't take meds
Doctor :   Ok.
User :   is there something else I can take for anxiety that has less side effects?
Doctor :   You have tell her about your side effects right?
Doctor :   There are other class of drugs, but you have to consult your doctor first.
User :   The last time I saw her it was because of the ear infection. The time before that was because of these bad headaches. Now I know the headaches are caused by the side effects. When I took this last Xanax I had a headache and since I stopped they all went away
User :   So I don't think I talked to her about side affects because we did not realize they were side effects
Doctor :   Its not a problem,
Doctor :   Next time you can talk to her about it.
User :   ok thank you for all your help
Doctor :   Thanks for consulting me. Bye for now. Please refer your friends to our service
User :   ok
Question is related to
Diseases and Conditions
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor